Minnesota, 2006

Hail in Minnesota, July 13, 2006

July 13, 2006 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 13, 2:00 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 13, 2:00 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST
IA...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT THU JUL 13 2006

.DISCUSSION...
COLD FRONT WORKING THROUGH THE CWA WITH THUNDERSTORMS AHEAD OF THE
SURFACE TROUGH...SOME OF THESE STORMS ARE SEVERE. THESE STORMS WILL
MOVE EAST INTO CENTRAL MN AND IA BY EARLY THIS EVENING. MORE
SURFACE BASED ACTIVITY MAY DEVELOP ALONG THE JAMES RIVER VALLEY THIS
AFTERNOON. ANY NEW STORM DEVELOPMENT SHOULD SEE VIGOROUS UPDRAFTS
WITH STEEP MID LEVEL LAPSE RATES BECOMING SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.  HODOGRAPHS SUPPORTING LEFT MOVING SUPERCELLS...BUT
WITH DRY AIR IN THE LOW LEVELS STORMS MAY BECOME OUTFLOW DOMINANT
RELATIVELY QUICKLY WITH STRONG COLD POOLS. DRY AIR WILL FILTER INTO
WESTERN PORTIONS OF THE CWA BEHIND FRONT AND HAVE SIDED WITH COOLER
GUIDANCE VALUES IN THE WEST.

THROUGH THE REMAINDER OF THE FORECAST PERIOD...HOT AND DRY. WITH THE
DRIER AIR AND CLEAR SKIES...TEMPERATURES WILL REACH MAX MIXING
POTENTIAL TOMORROW UNDER LIGHT NW FLOW. TEMPERATURES WILL BE EVEN
WARMER THIS WEEKEND AS CENTER OF UPPER RIDGE WILL BE IN PLACE ACROSS
THE UPPER NORTHERN PLAINS. MAY NEED TO ISSUE A HEAT ADVISORY DURING
THE WEEKEND AS THE HEAT INDEX WILL LIKELY MAX OUT ON BOTH SAT AND
SUN BETWEEN 100 TO 110 DEGREES ACROSS MOST OF THE FA. A WEAK FRONTAL
BOUNDARY WILL DROP SOUTH OUT OF CANADA ON SUN NIGHT AND MAY BRING
A BRIEF COOL DOWN EARLY THIS WEEK...HOWEVER HIGH TEMPS WILL STILL
LIKELY REACH INTO THE 90S. UNFORTUNATELY WITH RIDGE IN PLACE THE
POTENTIAL FOR MUCH NEEDED RAIN WILL BE FEW AND FAR BETWEEN DURING
THE PERIOD.

VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND SW WINDS OF
15 TO 20 MPH WILL MAKE FOR EXTREME FIRE WEATHER DANGER INTO THE
JAMES RIVER VALLEY AND WESTWARD THIS WEEKEND...HOWEVER RED FLAG
CONDITIONS ARE NOT ANTICIPATED AT THIS TIME.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH FOR SE SD UNTIL 10 PM CDT.
MN...SEVERE THUNDERSTORM WATCH FOR SW MN UNTIL 10 PM CDT.
IA...SEVERE THUNDERSTORM WATCH FOR NW IA UNTIL 10 PM CDT.
NE...SEVERE THUNDERSTORM WATCH FOR EXTREME NE NEBRASKA UNTIL 10 PM
CDT.

&&

LIEBL/TEMEYER
Hazardous weather outlook, Jul 13, 10:23 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 AM CDT THU JUL 13 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1123 AM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS WILL OCCUR WEST OF THE INTERSTATE 29 CORRIDOR
THROUGH THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL REDEVELOP
ALONG THE JAMES RIVER VALLEY THIS AFTERNOON AND THEN SPREAD EAST
THIS EVENING. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE
HAIL AND STRONG STRAIGHT LINE WINDS THE MAIN THREAT.

FIRE DANGER...
THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
NEAR THE MISSOURI RIVER OF SOUTH CENTRAL SOUTH DAKOTA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY HOT TEMPERATURES WILL GRADUALLY EXPAND ACROSS THE REGION
THROUGH THIS WEEKEND...WITH THE HOTTEST TEMPERATURES EXPECTED ON
SATURDAY AND SUNDAY. HIGH TEMPERATURES BOTH SATURDAY AND SUNDAY
WILL VARY FROM THE 90S EAST OF INTERSTATE 29 TO 100 TO 108
DEGREES WEST OF INTERSTATE 29. THESE HOT TEMPERATURES COMBINED
WITH THE RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO
110 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM ALONG THE JAMES
RIVER VALLEY AND AFTER 5 PM EAST OF THE INTERSTATE 29 CORRIDOR.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

In the hours before

Local storm report, Jul 13, 1:46 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
246 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             ANTHON                  42.39N 95.87W
07/13/2006  E0.88 INCH       WOODBURY           IA   TRAINED SPOTTER

&&

BT
Local storm report, Jul 13, 1:59 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             3 NE SIOUX CITY         42.53N 96.35W
07/13/2006  E0.75 INCH       WOODBURY           IA   PUBLIC

&&

DMORIN
Local storm report, Jul 13, 2:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
301 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 NE SIBLEY             43.45N 95.67W
07/13/2006  E0.88 INCH       OSCEOLA            IA   CO-OP OBSERVER

&&

BT
Local storm report, Jul 13, 2:21 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
321 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 E PIERSON             42.54N 95.83W
07/13/2006  E0.75 INCH       WOODBURY           IA   PUBLIC

&&

BT
Local storm report, Jul 13, 2:44 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             8 S AURELIA             42.60N 95.44W
07/13/2006  E1.00 INCH       CHEROKEE           IA   PUBLIC

&&

BT
Local storm report, Jul 13, 3:13 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
413 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             7 W SPIRIT LAKE         43.42N 95.25W
07/13/2006  E0.75 INCH       DICKINSON          IA   BROADCAST MEDIA

            SEEN BY TRAINED SPOTTER WEST OF THE INTERSECTION OF
            HIGHWAYS 86 AND 9

&&

JLAFLIN

The radar

The Sioux Falls radar (KFSD), 132 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lyon

When
July 13, 3:25 PM CST
Where
Lyon County, 6 mi ENE of Minneota
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.600, -95.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526957.